zbMATH — the first resource for mathematics

On Calabi’s conjecture for complex surfaces with positive first Chern class. (English) Zbl 0716.32019
This substantial article closes the question on the existence of Kähler-Einstein metrics on compact complex surfaces \(F\) with positive first Chern class: \(F\) admits a Kähler-Einstein metric if (and only if) the Lie algebra \(\text{Lie}(F)\) of holomorphic vector fields on \(F\) is reductive. (By a theorem of Y. Matsushima, Nagoya Math. J. 11, 145–150 (1957; Zbl 0091.34803) a compact complex manifold \(M\) admits a Kähler-Einstein metric only if \(\text{Lie}(M)\) is reductive.)
It is known that \(F\) is biholomorphically equivalent either to \({\mathbb P}_ 2\), \({\mathbb P}_ 1\times {\mathbb P}_ 1\) or to a surface \(F_ r\) arising by blowing up \({\mathbb P}_ 2\) in \(r\) points in general position, \(1\leq r\leq 8\). Since \(\text{Lie}(F_ r)\) is not reductive for \(1\leq r\leq 3\) and since \(\text{Lie}(F_ r)=\{0\}\) for \(4\leq r\leq 8\), \(F\) admits a Kähler-Einstein metric iff \(F\in \{{\mathbb P}_ 2,{\mathbb P}_ 1\times {\mathbb P}_ 1, F_ r, 4\leq r\leq 8\}\).
The proof of the main theorem is based on a partial \(C^ 0\)-estimate for the solutions of some complex Monge-Ampère equations. It uses and extends previous results of the author [Invent. Math. 89, 225–246 (1987; Zbl 0599.53046)] and of his joint work with S. T. Yau [Commun. Math. Phys. 112, 175–203 (1987; Zbl 0631.53052)]. The methods in the proof of the main theorem also yield results on the degeneration of Kähler-Einstein surfaces, which are interesting in itself.

32J15 Compact complex surfaces
53C55 Global differential geometry of Hermitian and Kählerian manifolds
32W20 Complex Monge-Ampère operators
53C25 Special Riemannian manifolds (Einstein, Sasakian, etc.)
Full Text: DOI EuDML
[1] [AGV] Arnold, V.I., Gusein-Zade, S.M., Varchenko, A.N.: Singularities of differentiable maps, vol. II. Monogr. Math.,83, Boston Basel Stuttgart, Birkhaüser 1988
[2] [An] Anderson, M.: Ricci curvature bounds and Einstein metrics on compact manifolds. Preprint
[3] [Au] Aubin, T.: Réduction du cas positif de l’équation de Monge-Ampère sur les variétés Kählerinnes compactes à la démonstration d’un intégalité. J. Funct. Anal.57, 143-153 (1984) · Zbl 0538.53063 · doi:10.1016/0022-1236(84)90093-4
[4] [Bai] Baily, W.: On the imbedding of V-manifolds in projective space. Am. J. Math.79, 403-430 (1957) · Zbl 0173.22706 · doi:10.2307/2372689
[5] [Ban] Bando, S.: The K-energy map, almost Einstein-Kähler metrics mnd an inequality of the Miyaoka-Yau type. Tohoku Math. J.39, 231-235 (1987) · Zbl 0678.53061 · doi:10.2748/tmj/1178228326
[6] [Bi] Bishop, R.L., Crittenden, R.J.: Geometry of Manifolds, Pure and Applied Math., Vol. XV. New York-London: Academic Press 1964 · Zbl 0132.16003
[7] [BM] Bando, S., Mabuchi, T.: Uniqueness of Einstein Kähler metrics modulo connected group actions. In: Oda T. (ed.) Alg. Geom., Sendai, Adv. Stud. Pure Math.10, Kinokunia, Tokyo and North Holland, Amsterdam, New York, Oxford, 1985 · Zbl 0641.53065
[8] [BPV] Barth, W., Peters, C., Van de Ven, A.: Compact complex surfaces. Berlin-Heidelberg-New York: Springer 1984 · Zbl 0718.14023
[9] [CE] Cheeger, J., Ebin, D.G.: Comparison theorems in Riemannian geometry. North-Holland Publishing Company, Amsterdam, 1975 · Zbl 0309.53035
[10] [CGT] Cheeger, J., Gromov, M., Taylor, M.: Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds. J. Differ. Geom.17, 15-54 (1982) · Zbl 0493.53035
[11] [Cr] Croke, C.: Some isoperimetric inequalities and eigenvalue estimates. Ann. Sci. Ec. Norm. Super, Ser.13, 419-435 (1980) · Zbl 0465.53032
[12] [De] Demazure, M.: Surfaces de Del Pezzo. (Lecture Notes in Math., vol. 777, pp. 21-69). Berlin-Heidelberg-New York: Springer 1980
[13] [Fu] Futaki, S.: An obstruction to the existence of Einstein-Kähler metrics. Invent. Math.73, 437-443 (1983) · Zbl 0514.53054 · doi:10.1007/BF01388438
[14] [GH] Griffith, P., Harris, J.: Principles of Algebraic Geometry. New York: Wiley, 1978
[15] [GLP] Gromov, M., Lafontaine, J., Pansu, P.: Structure metrique pour les varietes Riamanniennes. Nathen: Cedic/Fernand 1981
[16] [GT] Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order. Berlin-Heidelberg-New York: Springer 1977 · Zbl 0361.35003
[17] [GW] Greene, R., Wu, H.: Lipschitz convergence of Riemannian manifolds. Pac. J. Math.131, 119-141 (1988) · Zbl 0646.53038
[18] [Ho] Hömander, L.: An introduction to complex analysis in several variables. Princeton: Van Nostrand 1973
[19] [Jo] Jost, J.: Harmonic mappings between Riemannian manifolds. Proceedings of the center for mathematical analysis. Australian National Univ., Vol. 4, 1983
[20] [KM] Kodaira, K., Morrow, J.: Complex manifolds. Holt-Rinehart and Winston, Inc: New York 1971 · Zbl 0325.32001
[21] [KT] Kazdan, J., DeTurke, D.: Some regularity theorems in Riemannian geometry. Ann. Sci. Ec. Norm. Super, IV. Ser.14, 249-260 (1981)
[22] [La] Laufer, H.: Normal two-dimensional singularities. Ann. Math. Stud.71, Princeton University Press 1971 · Zbl 0245.32005
[23] [Le] Lelong, P.: Fonctions plurisousharmoniques et forms différentielles positives. New York: Gondon and Breach et Paris, Dunod 1969
[24] [Li] Li, P.: On the Sobolev constant and the p-spectrum of a compact Riemannian manifols. Ann. Sci. Ec. Norm. Super, IV. Ser.13, 451-469 (1980) · Zbl 0466.53023
[25] [Ma] Matsushima, Y.: Sur la structure du group d’homeomorphismes analytiques d’une certaine varietie Kaehlerinne. Nagoya Math. J.11, 145-150 (1957) · Zbl 0091.34803
[26] [Na] Nakajima, H.: Hausdorff convergence of Einstein 4-manifolds. J. Fac. Sci. Univ. Tokyo35, 411-424 (1988) · Zbl 0655.53037
[27] [Si] Siu, Y.T.: The existence of Kähler-Einstein metrics on manifolds with positive anticanonical line bundle and a suitable finite symmetry group. Ann. Math.127, 585-627 (1988) · Zbl 0651.53035 · doi:10.2307/2007006
[28] [T1] Tian, G.: On Kähler-Einstein metrics on certain Kähler manifolds withC 1(M)>0. Invent. Math.89, 225-246 (1987) · Zbl 0599.53046 · doi:10.1007/BF01389077
[29] [T2] Tian, G.: A Harnack inequality for some complex Monge-Ampére equations. (To appear) J. Differ. Geom.
[30] [TY] Tian, G., Yau, S.T.: Kähler-Einstein metrics on complex surfaces withC 1(M) positive. Commun. Math. Phys.112, 175-203 (1987) · Zbl 0631.53052 · doi:10.1007/BF01217685
[31] [Uh1] Uhlenbeck, K.: Removable singularities in Yang-Mills field. Commun. Math. Phys.83, 11-29 (1982) · Zbl 0491.58032 · doi:10.1007/BF01947068
[32] [Uh2] Uhlenbeck, K.: Connections withL p bounds on Curvature. Commun. Math. Phys.83, 31-42 (1982) · Zbl 0499.58019 · doi:10.1007/BF01947069
[33] [Y1] Yau, S.T.: On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampére equation,I *. Commun. Pure Appl. Math.31, 339-411 (1978) · Zbl 0369.53059 · doi:10.1002/cpa.3160310304
[34] [Y2] Yau, S.T.: On Calabi’s conjecture and some new results in algebraic geometry. Proc. Natl. Acad. Sci. USA74, 1798-1799 (1977) · Zbl 0355.32028 · doi:10.1073/pnas.74.5.1798
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.